Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 4, 2006, 5:38 AM CDT for Ozaukee County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 5:38 AM CDT (10:38 UTC)
- Expired
- Oct 4, 2006, 6:16 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 041037 SVRMKX WIC089-041145- /O.NEW.KMKX.SV.W.0231.061004T1038Z-061004T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 AM CDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 645 AM CDT * AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MEQUON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAFTON AND SAUKVILLE BY 545 AM CDT... LAT...LON 4338 8803 4319 8806 4318 8748 4340 8752 $$ DAVIS
3 follow-up statements
000 WWUS53 KMKX 041050 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 550 AM CDT WED OCT 4 2006 WIC089-041145- /O.CON.KMKX.SV.W.0231.000000T0000Z-061004T1145Z/ OZAUKEE WI- 550 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR OZAUKEE COUNTY... AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM CEDARBURG BACK ACROSS SOUTHERN WASHINGTON COUNTY...MOVING EAST NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUKVILLE AND PORT WASHINGTON BY 600 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4338 8803 4319 8806 4318 8748 4340 8752 $$
000 WWUS53 KMKX 041105 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 604 AM CDT WED OCT 4 2006 WIC089-041145- /O.CON.KMKX.SV.W.0231.000000T0000Z-061004T1145Z/ OZAUKEE WI- 604 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR OZAUKEE COUNTY... AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THAT A SERIES OF THUNDERSTORMS...SOME OF THEM SEVERE...WILL CONTINUE TO AFFECT OZAUKEE COUNTY. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WILL BE MOVING EAST NORTHEAST AT 35 MPH ACROSS MOST OF OZAUKEE COUNTY THROUGH 645 AM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEQUON BY 610 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4338 8803 4319 8806 4318 8748 4340 8752 $$ KAPELA
000 WWUS53 KMKX 041116 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 AM CDT WED OCT 4 2006 WIC089-041125- /O.CAN.KMKX.SV.W.0231.000000T0000Z-061004T1145Z/ OZAUKEE WI- 615 AM CDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY IS CANCELLED... THE SEVERE WEATHER HAS PASSED OR MOVED OUT OF THE AREA. HOWEVER...ADDITIONAL STORMS WILL CONTINUE TO AFFECT OZAUKEE COUNTY THIS MORNING. SOME PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE DUE TO LOCAL HEAVY RAINS WITH SOME OF THE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4338 8803 4319 8806 4318 8748 4340 8752 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 9:59 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Oct 3, 9:59 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 PM CDT TUE OCT 3 2006 .UPDATE...HAVE CANCELLED FLASH FLOOD WATCH AS CONVECTION OVERNIGHT NOT EXPECTED TO PRODUCE WIDESPREAD MODERATE TO HEAVY PRECIPITATION. EXPECTED PRECIPITATION SHOULD ONLY PRODUCE LOCALIZED FLOODING AT BEST. WHILE ATMOSPHERE STILL MOIST...INCREASING STABILITY BECOMING A MORE NEGATIVE FACTOR WITH TIME. && .PREV DISCUSSION... (ISSUED 717 PM CDT TUE OCT 3 2006) UPDATE...HAVE ADDED DENSE FOG ADVISORY FOR SHEBOYGAN AND OZAUKEE COUNTIES AS MOIST EAST WINDS FROM LAKE MICHIGAN HAVE BROUGHT LOW STRATUS CLOUDS AND AREAS OF DENSE FOG ASHORE. 11U-3.9U SATELLITE LOOP SHOWS EXPANSION INLAND OF STRATUS FROM LAKE MICHIGAN...SO CONDITIONS EXPECTED TO PERSIST FOR NEXT SEVERAL HOURS BEFORE FORECAST CONVECTION MIXES UP AIRMASS. PREV DISCUSSION... (ISSUED 252 PM CDT TUE OCT 3 2006) DISCUSSION...FORECAST FOCUS ON CONVECTION TONIGHT AND QUIET WEATHER PATTERN FOR THE REMAINDER OF THE WEEK. IN THE SHORT TERM...MANY PARAMETERS COMING TOGETHER FOR COMBINATION SEVERE WEATHER AND HEAVY RAINFALL EVENT FOR LATE THIS AFTERNOON AND TONIGHT. MAIN FOCUS IS ON FRONTAL BOUNDARY RUNNING FROM EASTERN IOWA TO NORTHERN ILLINOIS. SEVERE WEATHER FOCUS ALONG WARM FRONT INVOLVES WAITING FOR CONVECTIVE INHIBITION TO BREAK DOWN WITH SURFACE HEATING. MOST UNSTABLE CAPE VALUES AROUND 3000 J/KG...RUC PROGGED 0-3KM EHI VALUES OF 10 AND HELICITY VALUES AROUND 500 INDICATES FAVORABLE REGION FOR TORNADIC DEVELOPMENT. THIS BOUNDARY WILL MOVE NORTHWARD TOWARD WISCONSIN/ILLINOIS BORDER IN THE NEXT SEVERAL HOURS AND ALONG WITH IT THE SEVERE THREAT. THEN LATER TONIGHT UPPER DYNAMICS FROM THE PLAINS ACCOMPANIES LOW PRESSURE WHICH IS PROGGED TO TRACK ACROSS CWA. THIS WILL KEEP CONVECTION GOING FOR REMAINDER OF THE NIGHTTIME HOURS. HEAVY RAIN FOCUS REMAINS ON DEVELOPMENT OF 850 AND 850/1000 MILLIBAR LOW LEVEL JET TO AROUND 35 KNOTS IN THE NEXT SEVERAL HOURS. THE NOSE OF THIS JET IS PROGGED TO POINT TO CWA ADVECTING POOLED DEW POINTS IN THE MIDDLE 60S OVER ILLINOIS INTO REGION. PRECIPITABLE WATER VALUES NOW HAVE RISEN TO AROUND 1.5 INCHES WITH PROGGED VALUES AROUND 1.75 INCHES IN PLACE OVER CWA OVERNIGHT. EXPECTING TRAINING OF STORMS AND LOCALLY HEAVY RAIN TO FALL OVER MUCH OF CWA. HAVE KEPT FLASH FLOOD WATCH SINCE FLASH FLOOD GUIDANCE VALUES LOWER DUE TO RECENT RAINS OF PAST 2 DAYS. IN THE LONG TERM...PROGS MOVE RAIN OUT OF AREA WEDNESDAY MORNING. WINDY CONDITIONS EXPECTED...ESPECIALLY ALONG LAKE SHORE AREAS FOR MUCH OF WEDNESDAY. THEN WITH STRONG HIGH SETTLING OVER REGION WEDNESDAY NIGHT EXPECT SCATTERED FROST AFTER MIDNIGHT MAINLY AWAY FROM LAKE MICHIGAN. IN THE LONG LONG TERM...HIGH HOLDS SWAY OVER CWA WITH DRY CONDITION UNTIL THE WEEKEND. MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-WIZ063- WIZ064-WIZ065-WIZ066-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ051-WIZ052- WIZ057-WIZ058-WIZ059-WIZ060-WIZ063-WIZ064-WIZ065-WIZ066-WIZ068- WIZ069-WIZ070-WIZ071-WIZ072. DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060. && .MKX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060. && ZAJDEL
Hazardous weather outlook, Oct 4, 5:29 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 529 AM CDT WED OCT 4 2006 WIZ046-047-051-052-056>060-062>072-051030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 529 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN EARLY THIS MORNING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM THIS MORNING. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTHERN WISCONSIN BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. LMZ643>646-665-051030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 529 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AFFECT THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR ILLINOIS AND OUT TO MID LAKE THROUGH MID MORNING. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 AM. NORTHEAST WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING...THEN INCREASE TO GALE FORCE LATE THIS MORNING AND LAST INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THE FIRST HALF OF THE DAY THURSDAY. SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. WWW.WEATHER.GOV/MILWAUKEE REM
In the hours before
Local storm report, Oct 4, 4:54 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL REEDSBURG 43.53N 90.00W
10/04/2006 E0.75 INCH SAUK WI LAW ENFORCEMENT
0433 AM HAIL FOND DU LAC 43.77N 88.45W
10/04/2006 E1.75 INCH FOND DU LAC WI LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAYS 151 AND 41.
&&
GDLocal storm report, Oct 4, 4:59 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM HAIL POYNETTE 43.39N 89.41W
10/04/2006 E0.75 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:08 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL MILWAUKEE 43.06N 87.97W
10/04/2006 E0.75 INCH MILWAUKEE WI LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAYS 100 AND 94.
0455 AM HAIL 4 S PORTAGE 43.49N 89.47W
10/04/2006 E1.00 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:13 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL MILWAUKEE 43.06N 87.97W
10/04/2006 E0.88 INCH MILWAUKEE WI LAW ENFORCEMENT
AT THE INTERSECTION OF OAKLAND AND HARTFORD AVE.
0507 AM HAIL WYOCENA 43.49N 89.31W
10/04/2006 E0.88 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:21 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLOOD WYOCENA 43.49N 89.31W
10/04/2006 COLUMBIA WI TRAINED SPOTTER
WATER OVER THE CURB OF ROADWAYS IN THE CITY.
&&
GDLocal storm report, Oct 4, 5:31 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL REESEVILLE 43.31N 88.85W
10/04/2006 E0.75 INCH DODGE WI LAW ENFORCEMENT
NEAR THE INTERSECTION OF HIGHWAY J AND MEADOW RD.
0525 AM TSTM WND GST 5 NW HARTLAND 43.15N 88.41W
10/04/2006 M56.00 MPH WAUKESHA WI TRAINED SPOTTER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:04 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 41 min |
| Oct 4, 4:21 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 24 min |
| Oct 4, 4:24 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 38 min |
| Oct 4, 4:34 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 56 min |
| Oct 4, 4:37 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 53 min |
| Oct 4, 4:44 AM CDT | Tornado Warning | MKX | Columbia, Sauk | 27 min |
| Oct 4, 4:53 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 26 min |
| Oct 4, 4:59 AM CDT | Special Marine Warning | MKX | 61 min | |
| Oct 4, 5:01 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Oct 4, 5:06 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| Oct 4, 5:23 AM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 37 min |
| Oct 4, 5:44 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 46 min |
| Oct 4, 6:00 AM CDT | Special Marine Warning | MKX | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.